Alert archive / New Jersey / Tornado Warnings in 2015

Tornado Warning 9, NWS Philadelphia/Mount Holly

July 9, 2015Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this tornado warning at Jul 9, 2015, 8:55 PM EDT for Burlington County, New Jersey. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 8:55 PM EDT (00:55 UTC)
Expired
Jul 9, 2015, 9:15 PM EDT
In force
20 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 29 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:57 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WFUS51 KPHI 100055
TORPHI
NJC005-100130-
/O.NEW.KPHI.TO.W.0009.150710T0055Z-150710T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 930 PM EDT
    
* AT 854 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR MARLTON LAKES...OR 16 MILES EAST OF GLOUCESTER CITY...AND
  MOVING EAST AT 35 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  TABERNACLE...SHAMONG AND LEISURETOWNE AROUND 905 PM EDT.
  PRESIDENTIAL LAKES ESTATES AND PRESIDENTIAL LAKES AROUND 920 PM
  EDT.
  CHATSWORTH AROUND 925 PM EDT.
  PENN STATE FOREST AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MEDFORD LAKES AND COUNTRY LAKE ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3972 7440 3977 7479 3979 7481 3979 7485
      3978 7488 3984 7490 3998 7450
TIME...MOT...LOC 0054Z 261DEG 28KT 3981 7482 

$$

GORSE
2 follow-up statements
090 
WWUS51 KPHI 100104
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT THU JUL 9 2015

NJC005-100130-
/O.CON.KPHI.TO.W.0009.000000T0000Z-150710T0130Z/
BURLINGTON NJ-
904 PM EDT THU JUL 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR EAST
CENTRAL BURLINGTON COUNTY...
    
AT 903 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER 
SHAMONG...OR 21 MILES EAST OF GLOUCESTER CITY...MOVING EAST AT 35 
MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  CHATSWORTH AROUND 925 PM EDT.
  PENN STATE FOREST AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MEDFORD LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3972 7440 3977 7479 3986 7479 3990 7447
TIME...MOT...LOC 0103Z 271DEG 28KT 3980 7473 

$$

GORSE
911 
WWUS51 KPHI 100115
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT THU JUL 9 2015

NJC005-100124-
/O.CAN.KPHI.TO.W.0009.000000T0000Z-150710T0130Z/
BURLINGTON NJ-
915 PM EDT THU JUL 9 2015

...THE TORNADO WARNING FOR EAST CENTRAL BURLINGTON COUNTY IS
CANCELLED...
                
THE STORM THAT HAD ROTATION AND PROMPTED THE WARNING HAS 
WEAKENED...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A 
TORNADO. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3972 7440 3977 7479 3986 7479 3990 7447
TIME...MOT...LOC 0113Z 261DEG 28KT 3981 7461 

$$

GORSE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this tornado warning went out at Jul 9, 8:42 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 9, 8:42 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 PM EDT THU JUL 9 2015

.SYNOPSIS...
LOW PRESSURE WILL ADVANCE ALONG AN APPROACHING COLD FRONT THROUGH THE
REGION THIS EVENING BEFORE MOVING OFFSHORE LATE TONIGHT. HIGH
PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR FRIDAY LASTING THROUGH
THE WEEKEND.  ON MONDAY A WARM FRONT WILL PROGRESS NORTHWARD INTO
OUR AREA BEFORE STALLING AND WAVERING A BIT THROUGH EARLY NEXT WEEK.
AS A RESULT, LOW PRESSURE SYSTEMS RIDING ALONG THE FRONT WILL RESULT
IN MORE PERIODS OF UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NO MAJOR CHANGES TO THE NEAR TERM JUST ADJUSTED THE SEVERE
THUNDERSTORM WATCH TO CLEAR COUNTIES BEHIND THE MAIN LINE.

PREVIOUS NEAR TERM DISCUSSION...THE GFS INITIALIZATION LOOKED
BETTER AT 500MB, WITH THE NAM BETTER AT 850MB AND THE GFS BETTER
AGAIN AT 925MB. CAN RGEM/NAM COMPROMISE HANDLING THE PCPN FIELD
THE BEST THRU 18Z, WHILE THE GFS SFC POSN IS CLOSEST. SPC WRF
LOOKS SLIGHTLY BETTER (1 HR SLOW) THAN THE NSSL WRF WITH ONGOING
CONVECTION. LOCALLY THE CLOUDINESS IS SLOWING THE ASCENT OF
TEMPERATURES, BUT SFC BASED CAPES WEST OF THE CHESAPEAKE AND IN
THE SUSQ VALLEY HAVE ALREADY REACHED BETWEEN 1000 AND 2000J.

THE 12Z SUITE OF GUIDANCE IS NOT SHOWING MUCH CHANGE FROM THE
OVERNIGHT GUIDANCE. WE ARE STILL SEEING SEVERE WX PARAMETERS
(INCLUDING SHERBS) MAXING JUST TO THE WEST OF OUR CWA LATE THIS
AFTERNOON. HOWEVER, THERE IS MORE OF A GEOGRAPHIC SPLIT BETWEEN
THE HIGHEST SHEAR (NORTH) AND HIGHEST CAPE AND DCAPE (SOUTH)
IN AND TO THE WEST OF OUR CWA. THE BETTER DPVA AND CONVERGENT
SIDE OF THE LLJ REMAINS FROM ABOUT THE MASON DIXON LINE
NORTHWARD. THIS REMAINS THE LOCATIONS WHERE WE HAVE THE MOST
ENHANCED WORDING.

LLJ THAT WAS CENTERED NEAR ILN THIS MORNING IS PREDICTED TO TRAVERSE
OUR CWA THIS EVENING. AS IT DOES PREDICTED SHEAR AND HELICITY
INCREASES AND MAXES CLOSE TO 00Z WITHIN OUR CWA. AFTER THAT, THE
MODELS ARE ALL SHOWING A PRECIPITUOUS DROP IN INSTABILITY. SO IT
REMAINS, THE SOONER THE CONVECTION CAN ARRIVE, THE GREATER THE RISK
FOR SEVERITY.

THE COLD FRONT ITSELF WILL LAG THE CONVECTION BY A FEW HOURS. THE
HRRR IN PARTICULAR SUGGEST A DOUBLE BARREL STRUCTURE TO THE CONVECTION.
GIVEN THE FORMER'S EXPECTED ORGANIZATION AS WELL AS LATER TIMING
OF SECOND BATCH, DO NOT BELIEVE THE LATTER AREA WILL BE ABLE TO TAP
INTO MUCH OF A RECOVERED AIR MASS RECOVER TO BE THAT STRONG.

AS FAR AS FLOODING CONCERNS, UNLESS CONVECTION CAN TRAIN, FORWARD
MOTION SHOULD INCREASE TO 30 TO 40 KNOTS. WHILE PREDICTED PWATS RISE
TO ABOUT 2.5 INCHES, THE STORM MOTION SHOULD BE TOO FAST TO CAUSE
WIDESPREAD FLASH FLOODING. POOR DRAINAGE FLOODING THOUGH IS LIKELY
TO OCCUR.

WE ARE EXPECTING MOST OF THE ACTIVITY TO BE OFFSHORE AFTER MIDNIGHT.
A BREEZY NORTHWEST FLOW BEHIND THE CFP OVERNIGHT SHOULD PREVENT MUCH
FOG FROM FORMING. MIN TEMPS ARE CLOSE TO STAT GUIDANCE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AFTER ENDURING SEVERAL DAYS OF HIGH AND UNCOMFORTABLE DEW POINT
LEVELS, A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS OUR CWA.
PREDICTED CONVECTIVE TEMPERATURES APPEAR OUT OF REACH, SO NOT THAT
MANY CUMULUS SHOULD BE AROUND. MAXIMUM TEMPERATURES, WE USED THE
FALLBACK PREDICTED 1000-850MB THICKNESSES GUIDE AND THESE
OVERALL LEAN TOWARD THE HIGHER GFS MOS MAX TEMPERATURES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
GREATER CONFIDENCE IN THE LONGWAVE PATTERN PROVIDING A DRIER
FORECAST FRIDAY THROUGH THE WEEKEND AS MID-LEVEL RIDGING RETROGRADES
TO OUR SOUTH. AFTERWARDS MEAN TROUGHING SETS UP JUST TO THE EAST-
NORTHEAST OF THE REGION WITH MULTIPLE IMPULSES PUSHING THROUGH
WITHIN THE WEST-NORTHWEST FLOW ALOFT.

FRIDAY - SUNDAY...RIDGING SLIDES BY TO OUR SOUTH BRINGING MASSIVE
AMOUNTS OF SUBSIDENCE WITH IT, AND DRIER DEWPOINTS...A WELCOME
REPRIEVE. TEMPERATURES WILL REMAIN QUITE SEASONAL RUNNING IN THE MID
TO UPPER-80S EACH DAY.

MONDAY - THURSDAY...WARM FRONT PASSAGE, FROM WHAT WAS ONCE THE COLD
FRONT EARLIER IN THE PERIOD, MOVES BACK TOWARDS THE NORTH ON SUNDAY
NIGHT INTO MONDAY. COLD FRONT THEN NEARS FROM THE NORTHWEST LATE ON
MONDAY INTO TUESDAY AS TROUGHING TAKES BACK OVER AGAIN. NORTHWEST
FLOW ALOFT LOOKS TO PREVAIL AS CENTRAL U.S. RIDGING AMPLIFIES. THIS
MAY SEND SEVERAL SHORTWAVES THROUGH THE REGION FROM LATE MONDAY
ONWARD...NORTHERN PLAINS MCS SEASON. SEVERAL CHANCES FOR DIURNAL
CONVECTION IN A MODIFYING AIRMASS ARE POSSIBLE THROUGH MOST OF NEXT
WEEK. TEMPERATURES REMAIN AT OR SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

18Z TAF MAINTAINED A HIGH TSRA IMPACT ACROSS OUR TERMINAL AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING. OVERALL HIGHEST
CONFIDENCE OF IMPACT FOR NORTHWEST TERMINALS AND AIRPORTS WITH
LOWEST CONFIDENCE OF IMPACT FOR ANY DELMARVA AIRPORTS SOUTH OF
KILG.

THROUGH THIS EVENING...TERMINALS START VFR WITH WINDS CONTINUING
TO BACK MORE TO THE SOUTHWEST AND GUSTINESS INCREASING, GETTING
CLOSER TO 20 KNOTS.

WE CONTINUE A TWO HOUR WINDOW OF STRONG TSRAS AFFECTING ALL OF
OUR TERMINALS. MVFR CONDITIONS ARE QUITE LIKELY WITH IFR
NOT OUT OF THE QUESTION. STRONG GUSTY WINDS ALONG WITH HEAVY RAIN
LIKELY. HIGHEST SVR CHANCE KRDG AND KABE. NOT SURE ABOUT A
DOUBLE BARREL (LESSER SECOND) SHOT AND WE HAVE SHOWERS FOR NOW TO
COVER THE CHANCE.

LATER THIS EVENING, THE CFP IS PREDICTED WITH WINDS BECOMING WEST
WITH CONTINUED GUSTINESS. CIGS AND VSBYS SHOULD QUICKLY BECOME
VFR.

OVERNIGHT...ENOUGH WIND WE BELIEVE TO PREVENT FOG FROM FORMING.
SKIES SHOULD BECOME MOSTLY CLEAR, OR AT THE MOST A SCATTERED VFR
DECK LINGERING.

FRIDAY...VFR NO CIG EXPECTED. NORTHWEST WINDS AVERAGING 10 TO 15
KNOTS. THERE MIGHT BE AN HOUR OR TWO OF GUSTINESS ONCE BETTER
MIXING OCCURS DURING THE MORNING. THIS LOOKS MORE LIKELY AT
AIRPORTS FARTHER TO THE NORTHEAST, SO NOT INCLUDED WITH THIS
PACKAGE.

OUTLOOK...

SATURDAY - SUNDAY...VFR. W TO NW WIND UNDER 10 KT. HIGH
CONFIDENCE.

SUNDAY NIGHT - TUESDAY...MOSTLY VFR. SOME AFTN SHRA/TSRA PSBL.
LOW TO MDT CONFIDENCE.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH FRIDAY. HOWEVER, DURING THIS EVENING IN THE
PRE FRONTAL SOUTHWEST (SOUTHEAST UP DELAWARE BAY) FLOW AND AROUND
DAYBREAK IN THE NORTHWEST FLOW ON FRIDAY, WIND GUSTS MAY COME CLOSE.

HIGHEST CONCERN DURING THIS PERIOD IS FOR POSSIBLE SPECIAL MARINE
WARNINGS THIS EVENING AS A LINE OF THUNDERSTORMS (OR AT LEAST AN AREA)
MOVES THROUGH THE AREA WATERS.

OUTLOOK...

SATURDAY - TUESDAY...SUB-SCA CONDITIONS EXPECTED DURING THE
OUTLOOK PERIOD. WINDS WILL BE OUT OF THE NORTH EARLY THIS WEEKEND
BEFORE BACKING TOWARDS THE WEST-SOUTHWEST AS HIGH PRESSURE SLIDES
BY TO OUR SOUTH...GUSTS UPWARDS OF 15 TO 20 KNOTS THROUGH THE
PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...GIGI/JOHNSON
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...HEAVENER
MARINE...GIGI/HEAVENER
Hazardous weather outlook, Jul 9, 8:52 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
852 PM EDT THU JUL 9 2015

DEZ001-MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-
101>106-110100-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
852 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND
EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ013-016>023-027-110100-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
852 PM EDT THU JUL 9 2015

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND
EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

IN ADDITION, SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-110100-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
852 PM EDT THU JUL 9 2015

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND
EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

IN ADDITION, SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-110100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
852 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS AND HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-110100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
852 PM EDT THU JUL 9 2015

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS AND HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 9, 7:47 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     TILDEN TWP              40.53N  76.04W
07/09/2015                   BERKS              PA   BROADCAST MEDIA

            TREES DOWN... WIRES DOWN... DAMAGE TO SCHOOL...TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER PHI1500543

STAFF
Special weather statement, Jul 9, 8:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT THU JUL 9 2015

NJZ012>014-100115-
MIDDLESEX-EASTERN MONMOUTH-WESTERN MONMOUTH-
828 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
MONMOUTH...NORTHERN OCEAN AND SOUTHEASTERN MIDDLESEX COUNTIES...

AT 827 PM EDT...A STRONG THUNDERSTORM WAS OVER IMLAYSTOWN...OR 11
MILES EAST OF TRENTON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LONG BRANCH...ASBURY PARK...SANDY HOOK...MIDDLETOWN...OLD BRIDGE...
HOWELL...MARLBORO...MANALAPAN...TINTON FALLS...HOLMDEL...RED BANK...
MATAWAN...JAMESBURG...FARMINGDALE...ROOSEVELT...BROWNVILLE...
ELBERON...IMLAYSTOWN...ROBERTSVILLE AND WHITTINGHAM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4034 7402 4033 7398 4023 7400 4016 7426
      4017 7441 4009 7455 4019 7457 4024 7448
      4030 7451 4045 7425 4043 7421 4046 7418
      4041 7403 4044 7399 4048 7402 4047 7399
      4043 7398 4038 7401 4038 7397 4036 7397
TIME...MOT...LOC 0027Z 242DEG 39KT 4018 7454

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:17 PM EDTSpecial Marine WarningPHI58 min
Jul 9, 8:19 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more71 min
Jul 9, 8:28 PM EDTSpecial Weather StatementPHIMonmouth47 min
Jul 9, 8:45 PM EDTSpecial Marine WarningPHI60 min
Jul 9, 8:51 PM EDTFlash Flood WarningPHIBurlington, Camden4 hr
Jul 9, 8:53 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland37 min
Jul 9, 9:19 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May41 min
Jul 9, 9:28 PM EDTSpecial Marine WarningPHI62 min
Jul 9, 10:00 PM EDTSpecial Marine WarningPHI60 min

Nearby

Tornado Warnings in New Jersey, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.